MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC 2L 5FRX50CM W/80CM HYDRO NIT SWG; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW PI PICC 2L 5FRX50CM W/80CM HYDRO NIT SWG; CATHETER INTRAVASCULAR THERAPE
Catalog Number PR-35052-HPHNM
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "when the radiologist attempted to peel the peel-away sheath, the plastic material tore, leaving a portion of it inside the patient.The radiologist was able to retrieve the remaining piece using forceps immediately".After the sheath was removed with forceps, the picc line was placed successfully.The patient had no harm or health consequences from this incident.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer provided one photo for analysis.The customer report of a sheath tearing incorrectly was able to be confirmed as the photo displayed the sheath extrusion torn partway down the body.The customer returned one sheath for analysis.Definite signs of use were observed on the returned sample.Visual and microscopic analysis revealed that the peel away sheath completely torn down both score lines with both extrusions were still molded to the sheath tabs.One side of the extrusion was torn partway down the body.The appearance of the sheath tear along the score lines was additionally scalloped, which is not the intended appearance of the sheath once torn.The overall length of the sheath measured 4" which is within the specification limits of 3 7/8 - 4 1/8" per the sheath product drawing.The sheath outer and inner diameters could not be measured due to the condition of the returned sample.Functional inspection could not be performed due to the condition of the returned sample.A device history record review was performed and multiple relevant findings were identified.Several non-conformances were created for part number eb-01051-002 with batch 34c23k0159 and batch 34c23k0253.The non-conformances were opened for the peel-away sheath tears incorrectly failure.The ifu provided with this kit informs the user, "precaution: avoid tearing sheath at insertion site which opens surrounding tissue creating a gap between catheter and dermis.".The customer report of a peel away sheath tearing incorrectly was confirmed through investigation of the returned sample.Visual examination of the customer photo and returned sample displayed the sheath extrusion torn partway down the body.The appearance of the score lines was additionally scalloped, which is not the intended appearance of the sheath once torn.Therefore, based on the customer report and photo , manufacturing likely caused or contributed to this event.A non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description
It was reported that "when the radiologist attempted to peel the peel-away sheath, the plastic material tore, leaving a portion of it inside the patient.The radiologist was able to retrieve the remaining piece using forceps immediately".After the sheath was removed with forceps, the picc line was placed successfully.The patient had no harm or health consequences from this incident.The associated emdr report numbers are 9680794-2025-00009 and 9680794-2025-00099.

Brand Name
ARROW PI PICC 2L 5FRX50CM W/80CM HYDRO NIT SWG
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21067499
Report Number9680794-2025-00009
Device Sequence Number20932449
Product Code LJS
UDI-Device Identifier00801902101099
UDI-Public(01)00801902101099(11)231116(17)250831(10)33F23H0142(21)
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue NumberPR-35052-HPHNM
Device Lot Number33F23H0142
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer02/12/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown